Discussions By Condition: Nerve conditions

Head jerking..

Posted In: Nerve conditions 1 Replies
  • Posted By: Anonymous
  • November 24, 2010
  • 07:13 AM

I have a problem and I don't really know what it would be classified as.. I think it may be tourettes.

As of now i'm 19, but I remember this problem happening as early as when I was in grade 6.

There is basically 3 things that I do:

-I ***k my head
-I make this grunting noise
-I do this outward sniff thing (I blow air out of my nose)

All of these things I wouldn't call them twitches because I can control it if I really try. I think it's more of a nerve thing but it's really hard for me not to do. It's really weird because sometimes I go months without doing any of these things. The grunting noises I haven't done for years.. I think i'm over that. However I do the outwards sniff thing and neck ***k a lot lately and it's really bugging me because people notice me jerking my head.

When someone asks me why i'm jerking my head it makes me do it even more. It's kind of mental, but sometimes I ***k my head purposely and try not to get caught. Like say if someone is coming to my room and I hear their footsteps I usually ***k my head constantly because of the "risk" of getting caught, if that makes any sense. I think it's a really big nerve problem... Also when i'm playing basketball and get into the game I ***k my head a lot. It's life when I get exited I ***k my head. Like when I hear someone walking my way I get exited and ***k my head.. My outward sniff thing I don't do as much.. the head ***k is the main problem. It's depressing me because I can't imagine how I would live a happy life if every time I get exited I look like a freak. Like if I have intercourse and am exited i'll probably be jerking my head..

Can anyone relate? Can anyone tell me what my problem is? Is there some kind of over the counter meds I can buy?

Reply Flag this Discussion

1 Replies:

  • Your symptoms sound like tics, and since you've had the problem for as long as you have, this may be Tourette's syndrome. There are medications which can help suppress the tics (nothing over the counter). Not everyone with Tourette's takes medication; it really depends on how much the problem bothers you. It would be worth seeing a neurologist (or psychiatrist) with expertise in the problem.
    Anonymous 42,789 Replies
    • November 28, 2010
    • 06:12 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?